MAUDE Adverse Event Report: SURMODICS INC POUNCE ¿ THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration

SURMODICS INC POUNCE ¿ THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration
Model Number PTS-0607-7F135
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the device was returned for analysis.The funnel and inner catheter shaft were separated from the delivery catheter.The funnel separated at the inner shaft bond.The damage sustained was consistent with the report forcing the device through the procedural sheath.
 
Event or Problem Description
The device was used in a thrombectomy procedure to remove superficial femoral artery (sfa) thrombus.The device made a successful initial pass without incident.During the second pass, the funnel would not pass through the tip of the 7fr sheath.Multiple attempts were made to remove the funnel through the sheath.During the final attempt to forcibly remove the device, the funnel became detached from inner white catheter.A surgical vessel cutdown was then performed to successfully remove the detached funnel and the white inner catheter.The procedure was completed without further patient impact.The reported issue resulted in a procedure delay of four hours.

Brand Name
POUNCE ¿ THROMBECTOMY
Common Device Name
Peripheral mechanical thrombectomy with aspiration
Manufacturer (Section D)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key20617189
Report Number3014687026-2024-00003
Device Sequence Number20721166
Product Code QEW
UDI-Device Identifier00812339030784
UDI-Public00812339030784
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220501
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberPTS-0607-7F135
Device Lot NumberFG230035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown